Alert archive / Kansas / Tornado Warnings in 2026
Tornado Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Mar 5, 2026, 10:54 PM CST for Harper County, Sumner County, Kansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2026, 10:54 PM CST (04:54 UTC)
- Expired
- Mar 5, 2026, 11:10 PM CST
- In force
- 16 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Harper County, KS, Sumner County, KS
The radar
The Vance AFB radar (KVNX), 52 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 8:32 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
892
WFUS53 KICT 060454
TORICT
KSC077-191-060545-
/O.NEW.KICT.TO.W.0001.260306T0454Z-260306T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
1054 PM CST Thu Mar 5 2026
The National Weather Service in Wichita has issued a
* Tornado Warning for...
Southeastern Harper County in south central Kansas...
Southwestern Sumner County in south central Kansas...
* Until 1145 PM CST.
* At 1054 PM CST, a severe thunderstorm capable of producing a
tornado was located 7 miles northwest of Renfrow, or 10 miles
southwest of Caldwell, moving north at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Caldwell and Perth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3700 9787 3721 9783 3719 9748 3700 9758
TIME...MOT...LOC 0454Z 189DEG 25KT 3697 9777
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KLEINSASSER2 follow-up statements
060
WWUS53 KICT 060505
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1105 PM CST Thu Mar 5 2026
KSC077-191-060545-
/O.CON.KICT.TO.W.0001.000000T0000Z-260306T0545Z/
Harper KS-Sumner KS-
1105 PM CST Thu Mar 5 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR
SOUTHEASTERN HARPER AND SOUTHWESTERN SUMNER COUNTIES...
At 1105 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Caldwell, moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Harper and southwestern Sumner Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3700 9785 3721 9783 3719 9756 3700 9766
TIME...MOT...LOC 0505Z 185DEG 23KT 3704 9776
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLEINSASSER740 WWUS53 KICT 060510 SVSICT Severe Weather Statement National Weather Service Wichita KS 1110 PM CST Thu Mar 5 2026 KSC077-191-060520- /O.CAN.KICT.TO.W.0001.000000T0000Z-260306T0545Z/ Harper KS-Sumner KS- 1110 PM CST Thu Mar 5 2026 ...THE TORNADO WARNING FOR SOUTHEASTERN HARPER AND SOUTHWESTERN SUMNER COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, small hail and gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 400 AM CST for south central Kansas. && LAT...LON 3700 9785 3721 9783 3719 9756 3700 9766 TIME...MOT...LOC 0509Z 189DEG 25KT 3708 9775 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Mar 5, 5:49 PM CST, 5 hours 5 minutes earlier. Its key messages:
- Strong to severe storms possible late this evening into early Friday morning. Ping pong ball size hail and wind gusts around 55-65 mph are the main concerns.
- Another round of strong to severe storms may develop across the area late Friday afternoon and last into Friday night. Large hail, damaging wind gusts, and perhaps a couple of tornadoes are possible.
- A break in the activity is forecast for this weekend, but storm chances look to return on Tuesday.
Area forecast discussion, Mar 5, 5:49 PM CST, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 549 PM CST Thu Mar 5 2026 .KEY MESSAGES... - Strong to severe storms possible late this evening into early Friday morning. Ping pong ball size hail and wind gusts around 55-65 mph are the main concerns. - Another round of strong to severe storms may develop across the area late Friday afternoon and last into Friday night. Large hail, damaging wind gusts, and perhaps a couple of tornadoes are possible. - A break in the activity is forecast for this weekend, but storm chances look to return on Tuesday. && .DISCUSSION... Issued at 244 PM CST Thu Mar 5 2026 Currently, a short wave mid/upper level ridge is situated over the area with strong low/mid level moisture advection. Low clouds and patchy fog continue to impact much of the forecast area early this afternoon. A trough to the west will continue to deepen and approach our area. As we move into the early evening hours tonight, the LLJ will strengthen after 00Z. This feature, along with broader scale lift, will be more than enough to kick off some storms to our south and west. This activity will progress northeastward through the evening hours, reaching our doorstep between 03-06Z. Favorable instability between 1500-2000 J/kg and shear values around 40 knots will support a few severe storms across south-central and into eastern Kansas. Storm mode will be multi-cell or linear with damaging straight line winds and large hail being the primary threats. This activity looks to weaken beyond 09Z with only a few lingering showers across eastern Kansas by 12Z. Moving into Friday, a thick stratus layer will continue to plague the region through much of the day as southerly flow and low level moisture transport persist. Despite this, strong WAA will aide in temperatures warming into the upper 60s to lower 70s. Additional storm chances will increase across the area for Friday afternoon and Friday evening as the trough begins to pass over the Central Plains. This feature will drive a cold front into the area by the evening hours. Previous concerns about storms firing along the dryline have lessened as it appears the cold frontal boundary will overtake the dryline before it reaches central Kansas. As such, storm mode will likely be linear as the front interacts with the warm moist environment across south-central and southeast Kansas and drives convective initiation. The main hazard concern with this activity will be damaging straight line winds with large hail and a few tornadoes remaining a possibility through initial development of storms. The frontal boundary, and consequently the storm threat, will push off to the east between 06-09Z. For the weekend into early next week, zonal flow will take over and a more stable pattern is expected. Temperatures on Saturday will cool off behind the front to near normal, with temperatures rebounding on Sunday and Monday into the middle to upper 70s. By Tuesday, strong moisture advection will return with continued well above normal temperatures. A couple of frontal boundaries look to dive across the region on Tuesday into Wednesday, leading to a prolonged time frame for possible shower and thunderstorm development. Given the time of year and the state of the environment, another chance for severe weather looks possible with this activity. There's still plenty of time to iron out the details of this next event. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 540 PM CST Thu Mar 5 2026 Multiple aviation hazards over the coming TAF period with low CIGS/VSBY and a TSRA potential. Widespread drizzle and fog are ongoing across portions of central and south-central KS. The reduced VSBY related to the FG will continue through 06Z or so with improving VSBY thereafter. Low CIGS are expected through most of the upcoming period. LLWS concerns increase after 03Z as a 45-55 kt LLJ develops across the area. LLWS will subside by mid-morning Friday. Finally, scattered thunderstorms are expected to move across portions of south-central and southeast KS late this evening and overnight. ICT and CNU stand the greatest potential for TSRA and have opted for TEMPO mentions there. Confidence decreases with northward extent and opted for PROB30 mentions at the remaining sites. A strong cold front will move through the area near the end of the TAF period, shifting winds from the northwest and introducing additional TSRA chances. && .FIRE WEATHER... Issued at 140 PM CST Wed Mar 4 2026 Warm and breezy conditions this afternoon will result in very high grassland fire danger across central KS, then again on Friday afternoon across the forecast area. However, rainfall is expected to largely preclude fire weather concerns. Very high grassland fire danger may return to the area on Monday and Tuesday of next week. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...AMD AVIATION...BRF FIRE WEATHER...JC
Hazardous weather outlook, Mar 5, 4:51 PM CST, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 451 PM CST Thu Mar 5 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062300- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 451 PM CST Thu Mar 5 2026 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Areas of fog, dense at times, will continue through at least midnight across portions of central and south central Kansas. Strong to severe storms are possible late this evening and tonight. The primary threat will be hail up to the size of ping pong balls and 60 mph wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday As we move into Friday afternoon and Friday evening, additional strong to severe storms are forecast to develop. The main concerns will be large hail, damaging winds, localized flooding, and perhaps a couple tornadoes. Additional storm chances are forecast for Tuesday into Wednesday; strong to severe storms may be possible with this activity. Very high grassland fire danger is forecast during the afternoon hours on Friday, as well as for Monday-Wednesday. However, rainfall and more moisture should dampen more widespread fire weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Mar 5, 9:58 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
958 PM CST Thu Mar 5 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM Hail 6 NNW Haven 37.98N 97.83W
03/05/2026 M0.88 Inch Reno KS Trained Spotter
&&
BaergLocal storm report, Mar 5, 10:19 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1019 PM CST Thu Mar 5 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM Hail Spivey 37.45N 98.17W
03/05/2026 E1.00 Inch Kingman KS Public
&&Local storm report, Mar 5, 10:39 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1039 PM CST Thu Mar 5 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM Hail 7 NNW Brookville 38.87N 97.91W
03/05/2026 E1.00 Inch Saline KS Trained Spotter
Mostly nickel hail with a couple quarter
size.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:32 PM CST | Dense Fog Advisory | ICT | Harper, Harvey, Kingman, McPherson, Reno, Rice and 2 more | 4 hr |
| Mar 5, 8:36 PM CST | Severe Thunderstorm Warning | ICT | Harper | 39 min |
| Mar 5, 8:52 PM CST | Severe Thunderstorm Warning | ICT | Kingman | 38 min |
| Mar 5, 9:41 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Reno | 49 min |
| Mar 5, 10:17 PM CST | Severe Thunderstorm Warning | ICT | Harper, Sumner | 58 min |
| Mar 5, 10:25 PM CST | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 23 min |
| Mar 5, 11:14 PM CST | Severe Thunderstorm Warning | ICT | Harper, Sumner | 61 min |
| Mar 5, 11:27 PM CST | Tornado Warning | ICT | Harper, Sumner | 48 min |
| Mar 6, 12:05 AM CST | Tornado Warning | ICT | Sumner | 26 min |
| Mar 6, 12:29 AM CST | Severe Thunderstorm Warning | ICT | Sedgwick | 27 min |
| Mar 6, 1:21 AM CST | Severe Thunderstorm Warning | ICT | Harper, Sumner | 54 min |
| Mar 6, 2:06 AM CST | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 31 min |
| Mar 6, 5:55 PM CST | Severe Thunderstorm Warning | ICT | Montgomery | 17 min |
Nearby
Tornado Warnings in Kansas, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.